Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 129, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2006, 9:17 PM CST for Haskell County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2006, 9:17 PM CST (03:17 UTC)
- Expired
- Mar 30, 2006, 10:00 PM CST
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 58 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:39 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 310317
SVRTSA
OKC061-310400-
/O.NEW.KTSA.SV.W.0129.060331T0317Z-060331T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
917 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HASKELL COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1000 PM CST
* AT 914 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR STIGLER...MOVING EAST AT 35 MPH. THIS
STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF PENNY SIZE
HAIL.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TAMAHA AND
KEOTA.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3522 9482 3518 9516 3518 9516 3534 9516
3536 9514 3539 9514 3540 9510 3547 9507
3544 9497 3542 9497 3540 9492 3537 9489
3538 9486 3534 9481
$$1 follow-up statement
000
WWUS54 KTSA 310330
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
930 PM CST THU MAR 30 2006
OKC061-310400-
/O.CON.KTSA.SV.W.0129.000000T0000Z-060331T0400Z/
HASKELL OK-
930 PM CST THU MAR 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR HASKELL COUNTY...
AT 929 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR KEOTA...MOVING NORTHEAST AT 35 MPH. THIS
STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF PENNIES.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY..
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3522 9482 3518 9516 3518 9516 3534 9516
3536 9514 3539 9514 3540 9510 3547 9507
3544 9497 3542 9497 3540 9492 3537 9489
3538 9486 3534 9481
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 8:05 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 30, 8:05 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 805 PM CST THU MAR 30 2006 .MESOSCALE UPDATE... THE SUPERCELL MOVING INTO LE FLORE COUNTY HAS DEVELOPED A DEEP CYCLONICALLY CURVED INFLOW REGIME. IT IS THIS FEATURE THAT IS RESULTING IN THE BRIGHT INBOUND / OUTBOUND RADAR VELOCITY COUPLET AND NOT A MESOCYCLONE. THIS FEATURE IS CAN BE SEEN IN THE INFLOW REGION OF THE REFLECTIVITY AND NOT IN THE MAIN UPDRAFT. RAPID TORNADOGENESIS CAN OCCUR IF THE REAR FLANK DOWNDRAFT CAN PUNCH FORWARD...BUT THE VEOLICITY SIGNATURE ITSELF SHOULD BE INTERPRETED AS AN AREA OF HIGH VORTICITY AND NOT THE MESOCYCLONE. FOR RADAR TRACKING PURPOSES THE MOST DANGEROUS PART OF THE STORM IS BACK IN THE REFLECTIVITY HOOK AND NOT WITH THE HIGH-VELOCITY SIGNATURE FORWARD OF THE HOOK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 30, 1:00 PM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST THU MAR 30 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST THU MAR 30 2006
...SIGNIFICANT SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO
TONIGHT WITH A FEW TORNADOES LIKELY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=56.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOP EARLY THIS AFTERNOON
ACROSS CENTRAL OKLAHOMA...ALONG AN EASTWARD MOVING DRY LINE. THE DRY
LINE IS FORECAST TO MOVE INTO PORTIONS OF NORTHEAST OKLAHOMA BETWEEN
100 AND 200 PM WITH THE THREAT FOR SEVERE WEATHER INCREASING.
INSTABILITY AND SHEAR PARAMETERS SUGGEST THE THREAT FOR DISCRETE
SUPERCELLS AS THE STORMS MOVE INTO EASTERN OKLAHOMA THROUGH THE
AFTERNOON HOURS. VERY LARGE HAIL...DAMAGING WINDS...INCLUDING AN
ENHANCED TORNADO THREAT WILL BE LIKELY WITH ANY DISCRETE STORMS.
THE THUNDERSTORM ACTIVITY IS EXPECTED TO BECOME MORE LINEAR AND
WIDESPREAD WITH TIME...WITH A LINE OF SEVERE THUNDERSTORMS SWEEPING
THROUGH THE REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THIS EVENING INTO THE OVERNIGHT HOURS. THE PRIMARY THREAT WITH THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO
THREAT WILL CONTINUE OVERNIGHT WITH ANY EMBEDDED SUPERCELL
STRUCTURES WITHIN THE MAIN THUNDERSTORM LINE. THE SEVERE WEATHER
THREAT IS EXPECTED TO END AFTER MIDNIGHT WITH THE LINE OF STORMS
SHIFTING EAST OF NORTHWEST ARKANSAS.
IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG SOUTHERLY SURFACE
WINDS WILL DEVELOP OVER THE AREA TODAY WITH SUSTAINED WINDS OF
15 TO 25 MILES AN HOUR...AND NUMEROUS GUSTS TO 40 MILES AN HOUR OR
GREATER. PLEASE REFER TO THE WIND ADVISORY ISSUED FOR THE AREA FOR
ADDITIONAL DETAILS. THE STRONG WINDS...COMBINED WITH WARM
TEMPERATURES AND VERY DRY VEGETATION WILL ALSO RESULT IN VERY
DANGEROUS FIRE WEATHER CONDITIONS CONTINUING OVER THE REGION TODAY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO TONIGHT.
NUMEROUS WARNINGS WILL LIKELY BE ISSUED ACROSS A LARGE PORTION OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL. MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
EXTENDED DISCUSSION...
ADDITIONAL THUNDERSTORM CHANCES WILL OCCUR AGAIN OVER THE
WEEKEND...AND AGAIN BY TUESDAY OR WEDNESDAY NEXT WEEK AS ADDITIONAL
UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. AT THIS TIME IT
APPEARS ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE ON SUNDAY.
FIRE WEATHER WILL ALSO REMAIN A CONCERN THROUGH THE WEEKEND AND
THE FIRST PART OF NEXT WEEK...UNLESS SIGNIFICANT RAIN OCCURS OVER THE
NEXT DAY OR SO.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECAST SHOULD CONTINUE TO BE MONITORED FOR THE POTENTIAL FOR
SEVERE WEATHER AGAIN BY SUNDAY...AND ALSO FOR THE CONTINUED FIRE
WEATHER THREAT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION.In the hours before
Special weather statement, Mar 30, 8:05 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CST THU MAR 30 2006
OKZ070-310245-
MUSKOGEE OK-
805 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CST
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 805 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF PORUM...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PORUM...WARNER AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING 1/2 INCH HAIL AND WIND GUSTS TO
40 MPH.Local storm report, Mar 30, 8:07 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
807 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL KEOTA 35.26N 94.92W
03/30/2006 E0.75 INCH HASKELL OK EMERGENCY MNGR
&&
RBDSpecial weather statement, Mar 30, 8:16 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CST THU MAR 30 2006
OKZ074-310315-
HASKELL OK-
816 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
HASKELL
AT 816 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ENTERPRISE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...MC CURTAIN...
ENTERPRISE...WHITEFIELD...KEOTA AND KANIMA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Mar 30, 8:45 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL ROLAND 35.42N 94.51W
03/30/2006 E0.25 INCH SEQUOYAH OK EMERGENCY MNGR
&&
RBDLocal storm report, Mar 30, 8:48 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
848 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL ROLAND 35.42N 94.51W
03/30/2006 E0.88 INCH SEQUOYAH OK EMERGENCY MNGR
&&
RBDSpecial weather statement, Mar 30, 8:51 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
851 PM CST THU MAR 30 2006
OKZ053-310345-
CHOCTAW OK-
851 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 851 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21
MILES SOUTHWEST OF SOPER...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...GRANT...GAY...
GOODLAND AND SOPER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:41 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 49 min |
| Mar 30, 7:03 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 57 min |
| Mar 30, 7:11 PM CST | Tornado Warning | TSA | Haskell, Latimer | 64 min |
| Mar 30, 7:21 PM CST | Severe Thunderstorm Warning | TSA | McIntosh | 54 min |
| Mar 30, 7:51 PM CST | Tornado Warning | TSA | LeFlore | 54 min |
| Mar 30, 8:10 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 50 min |
| Mar 30, 8:56 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 49 min |
| Mar 30, 9:09 PM CST | Tornado Warning | TSA | LeFlore | 36 min |
| Mar 30, 9:53 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.